MAUDE Adverse Event Report: BK MEDICAL APS FLEX FOCUS 800 SYSTEM; ULTRASOUND PULSED DOPPLER IMAGING SYSTEM

BK MEDICAL APS FLEX FOCUS 800 SYSTEM; ULTRASOUND PULSED DOPPLER IMAGING SYSTEM
Model Number FLEX FOCUS 800 SYSTEM
Health Effect - Clinical Code No Information (3190)
Date of Event 12/15/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Unit was replaced with a loaner unit.The facility would not allow the service technician to remove the device from their premises.
 
Event or Problem Description
In the or during a robotic surgery case with the use of the bk medical ultrasound system at approximately 10:30 am, with the ultrasound plugged into the wall, a nurse noticed a noise and saw smoke coming from the back of flex focus 800 ultrasound s/n (b)(4) with ua1214 keyboard stand s/n (b)(4).The orderly immediately unplugged the unit from the wall and brought into the hallway.At this time, the unit was still smoking and the orderly used a water fire extinguisher on the ultrasound concentrating on the battery bay area on the ua1214.Next a fire alarm was pulled and the bio-med tech showed up with a replacement flex 800.The bio-med tech saw the batteries catch fire when the water was applied.The fire did go out after a short time.When the fire dept.Showed up the fire was out.They removed the equipment and brought it down to the bio-med shop.The bio-med engineer did not know the status of the charge before incident.They did say the nurses saw the warning to replace the batteries on the screen.The biomed department had just ordered 6 new batteries to replace on all 3 ultrasounds but did not have a chance to replace on this unit yet.They were not aware there were 4 batteries in this unit when he ordered them.Bio-med had no knowledge of damage to the batteries or the ultrasound before the incident.

Brand Name
FLEX FOCUS 800 SYSTEM
Common Device Name
ULTRASOUND PULSED DOPPLER IMAGING SYSTEM
Manufacturer (Section D)
BK MEDICAL APS
mileparken 34
2730
herlev,
DA 
MDR Report Key7133582
Report Number9680269-2017-00001
Device Sequence Number1132529
Product Code IYN
UDI-Device Identifier05704916001025
UDI-Public05704916001025
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K081154
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Service Personnel
Remedial Action Other
Type of Report Initial
Report Date (Section B) 12/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberFLEX FOCUS 800 SYSTEM
Device Catalogue Number1202/UA1214
Device Lot NumberN/A
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Device Age3 YR
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2017
Initial Report FDA Received Date12/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1